Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 7, 2018, 5:44 AM CST. It took effect at Jan 7, 2018, 12:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2018, 5:44 AM CST (11:44 UTC)
- In effect from
- Jan 7, 2018, 12:00 PM CST
- Expired
- Jan 8, 2018, 11:46 PM CST
- In force
- 36 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
567 WHUS74 KMOB 071144 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 544 AM CST Sun Jan 7 2018 ...INCREASINGLY STRONG EAST TO SOUTHEAST WINDS AND ELEVATED SEAS EXPECTED BY THIS AFTERNOON AND CONTINUING THROUGH LATE MONDAY NIGHT... GMZ631-632-650-655-670-675-071945- /O.NEW.KMOB.SC.Y.0002.180107T1800Z-180109T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 544 AM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from noon today to 6 AM CST Tuesday. * WINDS...Increasing to 20 to 25 knots by tonight. * WAVES/SEAS...Seas offshore building to 6 to 8 feet tonight and up to near 10 feet on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
613 WHUS74 KMOB 072116 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 316 PM CST Sun Jan 7 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND THROUGH MONDAY... GMZ650-655-670-675-080615- /O.EXT.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 316 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots beyond 20 nm late tonight through Monday morning with occasional gusts to gale force. Winds will diminish late Monday afternoon into Monday evening. * WAVES/SEAS...Seas building to 7 to 10 feet and persisting through Monday. Seas drop below 7 feet by late Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-080615- /O.EXT.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 316 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...Southeast around 20 knots with higher gusts. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
498 WHUS74 KMOB 080420 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1020 PM CST Sun Jan 7 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND THROUGH MONDAY... GMZ650-655-670-675-081230- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1020 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots beyond 20 nm late tonight through Monday morning with occasional gusts to gale force possible. Winds will diminish late Monday afternoon into Monday evening. * WAVES/SEAS...Seas building to 7 to 10 feet and persisting through Monday. Seas drop below 7 feet by late Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-081230- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 1020 PM CST Sun Jan 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...Southeast around 20 knots with higher gusts. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
009 WHUS74 KMOB 081020 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 420 AM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND THROUGH TODAY... GMZ670-081830- /O.UPG.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ /O.NEW.KMOB.GL.W.0001.180108T1020Z-180108T2100Z/ /O.NEW.KMOB.SC.Y.0003.180108T2100Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 420 AM CST Mon Jan 8 2018 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... The National Weather Service in Mobile has issued a Gale Warning, which is in effect until 3 PM CST this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 3 PM this afternoon to midnight CST tonight. The Small Craft Advisory is no longer in effect. * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots with occasional to frequent gusts to gale force through this afternoon. * WAVES/SEAS...Seas building to 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-081830- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 420 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 25 knots, increasing to 25 to 30 knots with occasional gusts to gale force through this afternoon. * WAVES/SEAS...Seas building to 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-081830- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 420 AM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southeast around 20 knots with higher gusts. * WAVES/SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
232 WHUS74 KMOB 081834 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1234 PM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS IMPACTING THE OFFSHORE GULF WATERS AS WELL AS SOUTHERN MOBILE BAY AND MISSISSIPPI SOUND... GMZ670-090000- /O.CON.KMOB.GL.W.0001.000000T0000Z-180108T2100Z/ /O.CON.KMOB.SC.Y.0003.180108T2100Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1234 PM CST Mon Jan 8 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 30 knots with occasional to frequent gusts to gale force through early to mid afternoon. Winds diminishing late this afternoon and this evening. * WAVES/SEAS...Seas building to 8 to 12 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-090000- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1234 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Southeast 20 to 30 knots with occasional gusts to gale force through this afternoon. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet gradually subsiding through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-082100- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 1234 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Southeast 20 to 25 knots with higher gusts. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
966 WHUS74 KMOB 082104 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 304 PM CST Mon Jan 8 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUING TO IMPACT THE OFFSHORE GULF WATERS... GMZ670-090600- /O.EXP.KMOB.GL.W.0001.000000T0000Z-180108T2100Z/ /O.CON.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING HAS EXPIRED... * WINDS...South to southwest winds 10 to 20 knots, diminishing as the evening progresses. * WAVES/SEAS...Seas 7 to 11 feet late this afternoon and early this evening. Seas subsiding to less than 7 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-082215- /O.EXP.KMOB.SC.Y.0002.000000T0000Z-180108T2100Z/ Southern Mobile Bay-Mississippi Sound- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds are beginning to diminish this afternoon as a surface low moves across the area. Therefore, the Small Craft Advisory has been allowed to expire. $$ GMZ650-655-675-090600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 304 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southeast 20 to 25 knots. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet, subsiding below 7 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
542 WHUS74 KMOB 090233 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 833 PM CST Mon Jan 8 2018 ...AREAS OF DENSE MARINE FOG WILL IMPACT MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY TUESDAY MORNING... ...HAZARDOUS MARINE CONDITIONS CONTINUE TO IMPACT THE OFFSHORE GULF WATERS THIS EVENING... GMZ630>632-091000- /O.NEW.KMOB.MF.Y.0001.180109T0233Z-180109T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 833 PM CST Mon Jan 8 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY... The National Weather Service in Mobile has issued a Dense Fog Advisory, which is in effect until 4 AM CST Tuesday. * VISIBILITY...Areas of dense marine fog will reduce the visibility to less than one half nautical mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-675-090600- /O.CON.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 833 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southeast 20 to 25 knots. Winds diminishing tonight. * WAVES/SEAS...Seas 7 to 10 feet, subsiding below 7 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ670-090600- /O.CON.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 833 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to southwest winds 10 to 20 knots, diminishing as the evening progresses. * WAVES/SEAS...Seas 7 to 11 feet late this afternoon and early this evening. Seas subsiding to less than 7 feet after midnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
551 WHUS74 KMOB 090546 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1146 PM CST Mon Jan 8 2018 ...AREAS OF DENSE MARINE FOG WILL IMPACT MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH EARLY TUESDAY MORNING... ...HAZARDOUS MARINE CONDITIONS CONTINUE TO IMPACT THE OFFSHORE GULF WATERS THIS EVENING... GMZ650-655-675-090700- /O.CAN.KMOB.SC.Y.0002.000000T0000Z-180109T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1146 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds and seas have settle below Small Craft Levels, but still remain and are expected to remain, high enough through the night for small craft to continue to exercise caution. $$ GMZ670-090700- /O.CAN.KMOB.SC.Y.0003.000000T0000Z-180109T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1146 PM CST Mon Jan 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Winds and seas have settle below Small Craft Levels, but still remain and are expected to remain, high enough through the night for small craft to continue to exercise caution. $$ GMZ630>632-091000- /O.CON.KMOB.MF.Y.0001.000000T0000Z-180109T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1146 PM CST Mon Jan 8 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * VISIBILITY...Areas of dense marine fog will reduce the visibility to less than one half nautical mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 4:28 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 7, 4:28 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
428 AM CST Sun Jan 7 2018
.NEAR TERM /Now Through Sunday night/...Mid-upper level shortwave trof
noted over the Four Corners states early this morning expected to
sharpen as it drops southeast into Texas today, and then east-
southeast into Louisiana tonight. As this feature moves toward the
forecast area today, expect an increase in mid/upper level clouds.
Any precipitation should remain well to our west through today. As
the shortwave trof, and associated developing surface low pressure,
moves into Louisiana tonight however, expect a steady increase in
rain chances, especially after midnight when likely PoPs are
expected over the western half of the forecast area. Heavy rainfall
potential will be increasing tonight, but for now it appears that
the heaviest rainfall will remain just to the west of our forecast
area through tonight. Increasing southeasterly winds through the
near term as the system approaches, and expect winds by this
afternoon into this evening to increase to 10-15 mph over interior
locations, and 15-20 mph at the coast. Some higher gusts are
possible, especially along the coast. This increasing southeasterly
flow will bring a more rapid moderation of temperatures to the area
as well, being especially noticeable tonight. Highs today expected
to be in the mid to upper 50s. Lows tonight much warmer than what
we've seen over the past week or so, ranging from the low to mid 40s
over most of our inland areas, to the lower 50s along the coast and
into our extreme southern interior southeast Mississippi counties.
12/DS
.SHORT TERM /Monday Through Tuesday night/...
On Monday the mid-level shortwave trough axis located near northwest
Louisiana continues its trek southeastward. Low-level 850mb jet with
max wind speeds around 40kts over central Mississippi will allow for
significant moisture transport out ahead of the axis. PWAT values
rise to 1.3-1.4 inches which is nearing the 90% moving average on
sounding climatology. This coupled with vertical velocities above 25
cm/s should lead to widespread rain fall to start the day Monday.
The exact location of the resulting low pressure system will
determine the areas of greatest rainfall. As it stands now, model
guidance keeps the low in Southeast Louisiana by the afternoon on
Monday. If that holds up the heaviest rainfall will be along central
Gulf coastline and offshore. However, any shifts north in the
development of the surface low could bring more QPF into the inland
areas. Convective energy over land is lacking with this system
though some +500 J/kg CAPE values do appear in the offshore waters
so as such offshore is the only area with possible thunderstorms
Monday afternoon and evening for now.
By Tuesday the low has traveled into the central Gulf of Mexico
leaving the central Gulf Coast on its north side. This allows for
a steady east to northeast wind throughout the day. Since this is
not associated with a traditional frontal passage, the low levels
and surface remain relatively moist Tuesday with no rain
expected. DJ/17
.LONG TERM /Wednesday Through Saturday/...
The next incoming shortwave over New Mexico will help surface
winds to begin steering out of the south Wednesday pushing
temperatures to slightly above monthly normals, but remaining
pleasant overall. Though the initial shortwave ejects well off
into the northern Mississippi River Valley some residual vorticity
advection could drive some showers late in day Thursday. The main
feature of interest Thursday is the deep mid-level trough and
surface front over Texas. As this trough pivots through the
Southeast late Thursday into Friday expect increasing rain chances
going into the day Friday. Instability with this system is
questionable at the moment so opted to leave out thunderstorm
wording with this forecast package. Saturday is expected to be dry
as the cold frontal passage should drop temperatures below
monthly normals to start the weekend. DJ/17
&&
.MARINE...Small Craft Advisory conditions develop across most of
the marine area by this afternoon, and will persist into Monday
night. winds over the Gulf marine zones, Mississippi sound and lower
Mobile Bay will increase to 20 to 25 knots, with some higher gusts
possible. Winds will decrease across the marine area Monday night,
but seas offshore likely to remain at Advisory levels into early
Tuesday. Widespread showers and isolated thunderstorms expected over
the marine area tonight through early Tuesday. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 57 50 61 51 65 54 68 58 / 10 60 90 40 20 10 10 20
Pensacola 55 50 61 54 67 56 69 60 / 10 50 90 50 30 10 10 20
Destin 54 50 61 55 66 57 68 60 / 10 30 60 60 30 10 10 20
Evergreen 53 42 56 49 66 52 70 57 / 10 50 80 40 20 10 10 20
Waynesboro 57 43 56 48 62 50 67 55 / 10 80 80 30 10 10 20 20
Camden 52 41 54 47 63 50 67 56 / 10 60 80 40 20 10 10 20
Crestview 54 43 59 51 68 53 71 57 / 10 30 60 50 30 10 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from noon today to 6 AM CST Tuesday for
GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:32 PM CST | Rip Current Statement | MOB | Baldwin, Mobile | 38 hr |
| Jan 7, 3:32 PM CST | High Surf Advisory | MOB | Baldwin, Mobile | 32 hr |
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.